Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dazed, Confused and EXTREMELY Anxious on Kaletra
Jan 22, 2001

I saw Dr. Boyle's response to the person having problems with ddC and can confirm that it could be the antivirals. I have just begun treatment with Kaletra and I hate it. It makes me feel dazed, confused and EXTREMELY nervous almost like I am going to jump out of my skin. This was not a side effect that I was prepared for from the information that I was provided by either my physician, my pharmacist or the manufacturer. I have been on Crixivan and Virocept and neither of them had this kind of effect on me. Is this normal or have you had other patients that have experienced the same thing? I do not believe that I am over reacting in saying that this is the first drug treatment I have been on that has so negatively impacted my quality of life. Sorry for rambling on but would really like to know if I am just being weird or if this is someting that others have experienced? If so, how do they deal with it..if they are? Thank you for any help or suggestions you might have. Ooops, almost forgot..I am also on Zerit and ddC.

Response from Dr. Henry

Your nuke regimen is somewhat unusual and I would be worried about the risks for neuropathy over time. You may be having a hard time adjusting to the ritonavir component of the Kaletra (have you been on any dose of ritonavir before). Taking Kaletra with big meals might help. It sometimes has taken patients of mine many months to adjust to Kaletra or other ritonavir containing combinations. Maybe 10% of persons in my experience never get used to it due to side effects and we finally bail after giving it at least 2-3 months. Many others have experienced what you describe. Maybe half of those finally get over the initial shock to the system -- I usually think it is worth trying to tough it out for 2-3 months. Good luck. KH

Keith Henry, M.D.



Previous
Pills, pills, pills...
Next
rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement